CSN Login
Members Online: 19

cataracts and chemo

bbbyr's picture
bbbyr
Posts: 6
Joined: Apr 2007

Has anyone had an acceleration of the growth of cataracts after chemo treatments? I finished chemo in February and cataracts have really grown fast. I talked with someone else who had the same reaction and I wonder if it is a common reaction. Thanks

kmygil's picture
kmygil
Posts: 841
Joined: Feb 2007

Hi,

I do not have cateracts, but I have noticed a deterioration in my eyesight since chemo. I don't know whether this is a natural progression of bad eyesight or if it is attributable to chemo. Sorry I couldn't be of any more help.

groundeffect
Posts: 651
Joined: Mar 2003

Many people develop cataracts after taking steroids, and steroids are usually incorporated into chemotherapy. My guess is that, if you were given steroids, they may have stimulated your cataract growth.

kellyw314
Posts: 51
Joined: Jan 2007

I have a very good friend who has breast cancer -- had chemo and rad 7 years ago and cancer returned on the 5th anniversary -- has since been on chemo every 2 weeks for the past 2 years and recently (Feb) was diagnosed with cataracts -- in Aug sight was becoming a major issue and had her first eye treated on 9/20 and with dr visit the next day had 20/20 vision -- she will have 2nd eye done on 10/4 and hopes for the same results -- a very common side effect according to her eye surgeon

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network